Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 85, NWS Cheyenne, WY

June 22, 2008Box Butte County, Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2008, 6:56 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 6:56 PM MDT (00:56 UTC)
Expired
Jun 22, 2008, 7:46 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Box Butte County, NE, Dawes County, NE

The radar

The Rapid City radar (KUDX), 181 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1904 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 230057
SVRCYS
NEC013-045-230200-
/O.NEW.KCYS.SV.W.0085.080623T0056Z-080623T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 800 PM MDT

* AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOX BUTTE DAM...OR 24 MILES NORTH OF ALLIANCE...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND CANYON BY 745 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4263 10279 4240 10277 4235 10306 4249 10313
TIME...MOT...LOC 0056Z 245DEG 13KT 4243 10303

$$

RUBIN
6 follow-up statements
000 
WWUS55 KCYS 230105
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT SUN JUN 22 2008

NEC013-045-230200-
/O.CON.KCYS.SV.W.0085.000000T0000Z-080623T0200Z/
BOX BUTTE NE-DAWES NE-
706 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN DAWES AND NORTHEASTERN BOX BUTTE COUNTIES...

AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES SOUTHWEST OF SAND CANYON...OR 23 MILES SOUTHWEST OF
HAY SPRINGS...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND CANYON BY 745 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4241 10277 4236 10303 4248 10309 4263 10282
      4263 10279 4260 10280 4258 10278
TIME...MOT...LOC 0106Z 245DEG 13KT 4245 10299

$$

RUBIN
000 
WWUS55 KCYS 230112
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT SUN JUN 22 2008

NEC013-045-230200-
/O.CON.KCYS.SV.W.0085.000000T0000Z-080623T0200Z/
BOX BUTTE NE-DAWES NE-
712 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN DAWES AND NORTH CENTRAL BOX BUTTE COUNTIES...

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF SAND CANYON...OR 21 MILES SOUTHWEST OF
HAY SPRINGS...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND CANYON BY 745 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4241 10277 4238 10289 4239 10291 4237 10293
      4237 10297 4236 10299 4249 10306 4262 10281
      4258 10278
TIME...MOT...LOC 0112Z 245DEG 13KT 4245 10295

$$

RUBIN
000 
WWUS55 KCYS 230118
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT SUN JUN 22 2008

NEC013-045-230200-
/O.CON.KCYS.SV.W.0085.000000T0000Z-080623T0200Z/
BOX BUTTE NE-DAWES NE-
718 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN DAWES AND NORTHEASTERN BOX BUTTE COUNTIES...

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF SAND CANYON...OR 19 MILES SOUTHWEST OF
HAY SPRINGS...MOVING NORTHEAST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND CANYON BY 740 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4247 10277 4244 10278 4239 10296 4249 10299
      4261 10281 4258 10278
TIME...MOT...LOC 0118Z 241DEG 15KT 4247 10291

$$

RUBIN
000 
WWUS55 KCYS 230129
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT SUN JUN 22 2008

NEC045-230200-
/O.CON.KCYS.SV.W.0085.000000T0000Z-080623T0200Z/
DAWES NE-
729 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN DAWES COUNTY...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR SAND CANYON...OR 16 MILES SOUTHWEST OF HAY SPRINGS...
MOVING NORTHEAST AT 34 MPH.

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4245 10277 4244 10285 4243 10287 4243 10291
      4244 10293 4252 10295 4261 10282 4258 10278
TIME...MOT...LOC 0129Z 244DEG 30KT 4250 10281

$$

RUBIN
000 
WWUS55 KCYS 230136
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
736 PM MDT SUN JUN 22 2008

NEC045-230200-
/O.CON.KCYS.SV.W.0085.000000T0000Z-080623T0200Z/
DAWES NE-
736 PM MDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN DAWES COUNTY...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR SAND CANYON...OR 12 MILES SOUTH OF HAY SPRINGS...MOVING
NORTHEAST AT 34 MPH.

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4244 10281 4245 10287 4248 10288 4254 10285
      4257 10282 4258 10278 4245 10277
TIME...MOT...LOC 0136Z 244DEG 30KT 4253 10274

$$

RUBIN
000 
WWUS55 KCYS 230146
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MDT SUN JUN 22 2008

NEC013-045-230154-
/O.CAN.KCYS.SV.W.0085.000000T0000Z-080623T0200Z/
DAWES NE-
744 PM MDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOX BUTTE COUNTY 
AND SOUTHEASTERN DAWES COUNTY IS CANCELLED...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4244 10281 4245 10287 4248 10288 4254 10285
      4257 10282 4258 10278 4245 10277
TIME...MOT...LOC 0144Z 244DEG 30KT 4256 10266

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:30 PM MDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 22, 1:30 PM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT SUN JUN 22 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY...
UPPER SHORTWAVE EVIDENT IN SAT PICS FROM CENTRAL MONTANA INTO
CENTRAL WY AND COLORADO WILL CONTINUE TO MOVE EAST THROUGH TONIGHT
WITH ISOLD/SCT TSTRMS ASSOCIATED WITH IT.  BEST CHANCE FOR TSTRMS
THIS EVENING LOOKS TO BE FROM EAST CENT WY INTO THE PANHANDLE WHERE
BETTER MOISTURE AND INSTABILITY WILL EXIST.  ACTIVITY SHOULD BE CLEAR
OF CWA BY LATE THIS EVENING AS SHORTWAVE MOVES BY.  FOR MONDAY AND
TUESDAY SEE LITTLE CHANGES AS UPPER RIDGING PERSISTS OVER THE ROCKY
MTNS WITH WEAK IMPULSES MOVING THRU THIS RIDGE.  CONVECTION MAY BE
AIDED EAST OF THE MTNS MONDAY AFTERNOON AND EVENING AS A MODEST PUSH
OF COOLER AIR TRIES TO SINK INTO THE REGION BEHIND A LITTLE STRONGER
UPPER TROF TRAVERSING ACROSS THE FAR NRN PLAINS. TUESDAY LOOKS TO BE
WARMER WITH SOMEWHAT LESS COVERAGE OF CONVECTION AS UPPER RIDGE
STRENGTHENS A BIT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY.
THE MEDIUM RANGE FORECAST MODELS ARE INDICATING A SLIGHTLY LESS
AMPLIFIED UPPER LEVEL FLOW PATTERN DURING THE EXTENDED FORECAST
PERIOD. THE FLOW ALOFT ENDS UP BEING NEARLY ZONAL MIDWEEK WITH THE
MAIN FEATURES BEING A LOW OVER THE ALEUTIANS AND ANOTHER TROUGH
OVER NORTHERN NEW ENGLAND AND THE MARITIME PROVINCES OF CANADA. A
WEAKENING UPPER LOW WILL EJECT ONTO THE WESTERN CANADIAN COAST
FROM THE GULF OF ALASKA MIDWEEK AND PRODUCE THE MOST ACTIVE
SHORTWAVE ALONG THE CANADIAN BORDER DURING THE PERIOD. THIS
FEATURE EVENTUALLY EVOLVES INTO A MORE AMPLIFIED UPPER LOW OVER
THE NORTHERN GREAT LAKES BY NEXT WEEKEND. AS IT PASSES ACROSS THE
NORTHERN ROCKIES WEDNESDAY AND THURSDAY...EXPECT SURFACE LOW
PRESSURE TO DEVELOP IN THE LEE OF THE ROCKIES WITH ENOUGH LOW
LEVEL CONVERGENCE TO ENHANCE MOISTURE AND CONVERGENCE AND RESULT
IN THE BEST CHANCES FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS DURING THE PERIOD. LINGERING INSTABILITY AS THE
SHORT-WAVE TROUGH MOVES EAST ALONG THE CANADIAN BORDER WARRANTS
CONTINUING TO HAVE A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING...AND THIS WILL ALSO ACCOUNT FOR THE
POTENTIALLY SLOWER MOVEMENT OF THIS FEATURE. CANNOT COMPLETELY
RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM SATURDAY AND SUNDAY
BUT WITH MODELS SHOWING VERY LIMITED MOISTURE AVAILABLE...FEEL AT
THIS TIME THAT CHANCES ARE LOW ENOUGH TO LEAVE OUT MENTION OF
CONVECTION IN DAY 6 AND 7.

AFTERNOON HIGH TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE
PERIOD...BUT WILL LIKELY BE WARMEST NEXT WEEKEND AS THE UPPER
LEVEL RIDGE AMPLIFIES AGAIN ACROSS THE WEST.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH MONDAY EXCEPT IN
VCTY OF TSTRMS THIS EVENING AND AGAIN MONDAY AFTERNOON/EVENING...
WHERE PERIOD OF LOWER CIGS/LOW VSBYS LIKELY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM....SJC
Hazardous weather outlook, Jun 22, 10:00 AM MDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT SUN JUN 22 2008

NEZ001>003-019>021-054-055-WYZ059>070-231115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1000 AM MDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
MOVE GENERALLY EASTWARD THROUGH THIS EVENING.  A FEW THUNDERSTORMS
MAY BECOME SEVERE PRIMARILY FROM EAST CENTRAL WYOMING INTO MOST OF
THE NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY MONDAY THROUGH
THURSDAY.  A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON INTO THIS
EVENING MAINLY OVER EAST CENTRAL WYOMING AND THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 22, 5:02 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT SUN JUN 22 2008

NEZ021-230015-
MORRILL-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD
502 PM MDT SUN JUN 22 2008

A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS
MORRILL COUNTY THROUGH 600 PM. THIS STORM WILL MOVE ALONG HIGHWAY 88
AND WILL BE NEAR BRIDGEPORT AROUND 520 PM MDT. THE STORM WILL PRODUCE
BRIEF HEAVY RAIN...WIND GUSTS TO 55 MPH...SMALL HAIL AND FREQUENT
DANGEROUS LIGHTNING. WHEN THUNDER ROARS...PLEASE MOVE INDOORS.
YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY.

RUBIN
Special weather statement, Jun 22, 5:09 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT SUN JUN 22 2008

NEZ001-019-WYZ068-230015-
SIOUX-SCOTTS BLUFF-GOSHEN-
INCLUDING THE CITIES OF...HARRISON...SCOTTSBLUFF...GERING...
TORRINGTON
509 PM MDT SUN JUN 22 2008

A THUNDERSTORM NEAR TORRINGTON AT 508 PM WILL MOVE EAST INTO FAR
SOUTHWEST SIOUX COUNTY BETWEEN CHALK BUTTES AND HENRY THROUGH 610 PM.
THIS STORM WILL PRODUCE BRIEF MODERATE RAIN...WIND GUSTS TO 57 MPH
AND FREQUENT DANGEROUS LIGHTNING. WHEN THUNDER ROARS...PLEASE MOVE
INDOORS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR
SAFETY.

RUBIN
Special weather statement, Jun 22, 5:27 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT SUN JUN 22 2008

WYZ066-069-070-230130-
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
527 PM MDT SUN JUN 22 2008

SCATTERED THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS LARAMIE
COUNTY THROUGH 630 PM MDT. THESE STORMS WILL PRODUCE LIGHT TO
MODERATE RAIN...WIND GUSTS TO 55 MPH AND FREQUENT DANGEROUS
LIGHTNING. WHITAKER...CHEYENNE...IRON MOUNTAIN...HORSE
CREEK...FEDERAL...BURNS...CARPENTER AND ALBIN WILL BE AFFECTED.
LIGHTNING IS AN UNDERRATED KILLER. WHEN THUNDER ROARS...PLEASE
MOVE INDOORS...SINCE LIGHTNING CAN SEVERELY INJURE OR KILL YOU.
YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY.

RUBIN
Special weather statement, Jun 22, 5:45 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SUN JUN 22 2008

WYZ059-062-064-065-230100-
CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...HANNA...
MEDICINE BOW...GARRETT...LARAMIE
545 PM MDT SUN JUN 22 2008

SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE EAST AT 25 MPH
ACROSS NORTHERN CARBON...SOUTHERN CONVERSE AND NORTHERN ALBANY
COUNTIES THROUGH 700 PM. THE STRONGEST STORMS WILL AFFECT HORSE
PEAK...SHIRLEY BASIN...LITTLE MEDICINE SCHOOL...BOXELDER AND
CAFFEE POINT. THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS
TO ONE HALF INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL
THUNDERSTORMS PRODUCE LIGHTNING...WHICH IS AN UNDERRATED KILLER
AND CAN BE DEADLY. THIS IS LIGHTNING SAFETY AWARENESS WEEK. WHEN
THUNDER ROARS...PLEASE GO INDOORS. YOUR NATIONAL WEATHER SERVICE
CARES ABOUT YOU AND YOUR SAFETY. A HIGH PERCENTAGE OF LIGHTNING
DEATHS AND INJURIES OCCUR IN THE MOUNTAINS.

RUBIN
Special weather statement, Jun 22, 6:17 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT SUN JUN 22 2008

NEZ001>003-019>021-230145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD
617 PM MDT SUN JUN 22 2008

SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE ACROSS SIOUX...
DAWES...BOX BUTTE AND MORRILL COUNTIES THROUGH 745 PM. THE
STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE
INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL THUNDERSTORMS
PRODUCE LIGHTNING... WHICH CAN BE DEADLY. WHEN THUNDER
ROARS...MOVE INDOORS. THE STRONGEST STORMS WILL AFFECT
BEREA...ALLIANCE...BONNER...PETERSON LAKE...STORM LAKE AND ROACH
LAKE. IT IS UNSAFE TO BE OUTSIDE ON LAKES AND GOLF COURSES DURING
THUNDERSTORMS. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:39 PM MDTSevere Thunderstorm WarningCYSBox Butte66 min
Jun 23, 4:20 PM MDTSevere Thunderstorm WarningCYSMorrill25 min
Jun 23, 4:44 PM MDTSevere Thunderstorm WarningCYSMorrill61 min
Jun 23, 4:46 PM MDTSevere Thunderstorm WarningCYSMorrill59 min
Jun 23, 5:06 PM MDTSevere Thunderstorm WarningCYSKimball54 min
Jun 23, 5:09 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball41 min
Jun 23, 5:14 PM MDTSevere Thunderstorm WarningCYSCheyenne61 min
Jun 23, 5:57 PM MDTSevere Thunderstorm WarningCYSBox Butte44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.